Discussions that mention synthroid

Thyroid Disorders board


Hi,
Brief Hx: I had a TT in July 03 due to follicular cancer followed by RAI in Aug. 03 and another RAI treatment a couple months ago because there was still some remaining thyroid tissue in my neck area.

I have felt awful for over a year. My dr.'s insist that all of my symptoms are due to anxiety, but I have a hard time believing that. I started out on 150 mcg synthroid after my first RAI treatment...I ended up in the hospital with a heart rate that wouldn't go below 140(they insisted that this was due to anxiety and that my hormone levels were fine). I also had many cardiac tests done at this time to rule out heart problems..including a cardiac cath. Then, I convinced my Dr. to lower my dose to 125mcg...I was on this dose for several months and still felt awful...experiencing fatigue, lightheadedness, tachycardia, breathlessness, chest pressure, and various other symptoms on a daily basis. My Dr. said my labs were normal through all of this, but once again dropped my dose...this time to 100 mcg. Within a couple months I felt even more tired, I was puffy all over, and started gaining weight. Yet, my heart was still racing and I was still experiencing all of my other symptoms. By this time, it was time for me to stop my meds for my 1 year scan and then I ended up needing another treatment. I started back on synthroid over 2 months ago..this time on 112 mcg. I still feel no better. I take a beta blocker for my rapid heartrate and Valium. The symptoms that bother me the most right now are my constant shortness of breath, chest pressure and lightheadedness. Is it possible that these symptoms are related to my thyroid meds even though my labs are normal? All of these symptoms started just before I had my thyroid surgery last year, so I can't help but think this is all somehow related.
At this point, I don't know what to do next. I would really appreciate any insight.
Thanks so much
Hilery
Quote from hilery79:
Hi,
Brief Hx: I had a TT in July 03 due to follicular cancer followed by RAI in Aug. 03 and another RAI treatment a couple months ago because there was still some remaining thyroid tissue in my neck area.

I have felt awful for over a year. My dr.'s insist that all of my symptoms are due to anxiety, but I have a hard time believing that. I started out on 150 mcg synthroid after my first RAI treatment...I ended up in the hospital with a heart rate that wouldn't go below 140(they insisted that this was due to anxiety and that my hormone levels were fine). I also had many cardiac tests done at this time to rule out heart problems..including a cardiac cath. Then, I convinced my Dr. to lower my dose to 125mcg...I was on this dose for several months and still felt awful...experiencing fatigue, lightheadedness, tachycardia, breathlessness, chest pressure, and various other symptoms on a daily basis. My Dr. said my labs were normal through all of this, but once again dropped my dose...this time to 100 mcg. Within a couple months I felt even more tired, I was puffy all over, and started gaining weight. Yet, my heart was still racing and I was still experiencing all of my other symptoms. By this time, it was time for me to stop my meds for my 1 year scan and then I ended up needing another treatment. I started back on synthroid over 2 months ago..this time on 112 mcg. I still feel no better. I take a beta blocker for my rapid heartrate and Valium. The symptoms that bother me the most right now are my constant shortness of breath, chest pressure and lightheadedness. Is it possible that these symptoms are related to my thyroid meds even though my labs are normal? All of these symptoms started just before I had my thyroid surgery last year, so I can't help but think this is all somehow related.
At this point, I don't know what to do next. I would really appreciate any insight.
Thanks so much
Hilery

(((( Hugs )))) I hope you get to feelng better..Its a hard long road dealing with this thyroid stuff...I know 1st hand....Im not much of an expert or anything , but maybe you can try switching to a different brand of t4 maybe that would correct some of your problems...You could be just having an allergic reaction to some of the binders and fillers in synthroid...Take Care my prayers are with you...
Thanks for your words of encouragement. :)

I have an appt. with an Endo next month...so I'm hoping he might let me try another brand of T4. I'm not sure if it's the synthroid or not...since all of my symptoms started when I still had my thyroid and wasn't taking medication yet.